Alert archive / Massachusetts / Flash Flood Warnings in 2008

Flash Flood Warning 26, NWS Albany, NY

August 11, 2008Berkshire County, Massachusetts

NWS Albany, NY issued this flash flood warning at Aug 11, 2008, 4:40 PM EDT for Berkshire County, Massachusetts. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2008, 4:40 PM EDT (20:40 UTC)
Expired
Aug 11, 2008, 7:20 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Berkshire County, MA

The radar

The Albany radar (KENX), 84 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 5:40 PM EDTFLASH FLOODSavoy, MAWINDSOR ROAD WASHED OUT BETWEEN 1745 AND 2000.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 112041
FFWALY
MAC003-120245-
/O.NEW.KALY.FF.W.0026.080811T2040Z-080812T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT MON AUG 11 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...PITTSFIELD...NORTH ADAMS...

* UNTIL 1045 PM EDT

* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLIAMSTOWN...FLORIDA AND ADAMS

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4267 7297 4266 7295 4241 7299 4241 7300
      4238 7300 4241 7338 4274 7325 4274 7301
      4271 7301 4270 7294

$$

SND
1 follow-up statement
000 
WGUS71 KALY 112320
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
718 PM EDT MON AUG 11 2008

MAC003-112345-
/O.CAN.KALY.FF.W.0026.000000T0000Z-080812T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-
718 PM EDT MON AUG 11 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN BERKSHIRE
COUNTY...

THUNDERSTORMS AND HEAVY RAIN HAVE MOVED OUT OF THE REGION.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4267 7297 4266 7295 4241 7299 4241 7300
      4238 7300 4241 7338 4274 7325 4274 7301
      4271 7301 4270 7294

$$

GJM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:17 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 11, 3:17 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
317 PM EDT MON AUG 11 2008

.SYNOPSIS...
THE UNSETTLED WEATHER WILL CONTINUE FOR THE NEXT 24 TO 48 HOURS AS A
LOW PRESSURE SYSTEM CONTINUES TO SPIN OVER THE NORTH EAST.  THIS
WILL CONTINUE TO BRING THE THREAT OF RAIN ALONG WITH BELOW NORMAL
TEMPERATURES ACROSS THE REGION FOR THE NEXT TWO DAYS.
&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...FALL LIKE TEMPERATURE TODAY
WITH MOSTLY CLOUDY CONDITIONS AND RAIN WITH LOW PRESSURE ALOFT AND
AT THE SURFACE.  LOW PRESSURE WILL CONTINUE TO SPIN ACROSS THE
NORTHEAST TONIGHT.  RAIN HEAVY AT TIMES WILL CONTINUE TO FALL
ACROSS THE COUNTY WARNING AREA.  WILL CONTINUE THE FLASH FLOOD WATCH
FOR THE MAJORITY OF THE COUNTY WARNING AREA.  PLEASE SEE THE LATEST
FLASH FLOOD WATCH FOR FURTHER DETAILS.  IT SHOULD MAINLY BE A HYDRO
EVENT BUT CAN NOT RULE OUT THE POTENTIAL FOR SEVERE HAIL WITH
ENVIRONMENT CONDITIONS FAVORABLE FOR HAIL.  WITH STEEP LAPSE RATES
ALOFT WILL ALLOW FOR THE POTENTIAL OF SEVERE HAIL THROUGH THE
EVENING HOURS.
&&

.SHORT TERM /8 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...LOW
PRESSURE WILL START TO MOVE EAST TONIGHT.  THIS SHOULD SHIFT THE
AXIS OF HEAVY RAIN NORTH AND EAST OF THE REGION.  WILL REDUCE POPS
AFTER MIDNIGHT TONIGHT. QPF VALUES SHOULD DROP CONSIDERABLY AS THE
LOW START TO SHIFT EASTWARD OVERNIGHT.  WILL KEEP LOW CHANCES OF
POPS TONIGHT AND KEEP TEMPERATURES SLIGHTLY BELOW NORMAL.

TUESDAY...THE LOW PRESSURE SYSTEM AXIS MOVES EASTWARD...BUT WILL
INCLUDE LOW POPS DUE TO THE WRAP AROUND FLOW OF THE LOW PRESSURE
SYSTEM.  BEST AREAS OF PRECIPITATION LOOK TO BE AREAS EAST OF THE
HUDSON RIVER VALLEY.  BY TUESDAY NIGHT...THE LOW MOVES FAR ENOUGH
EAST THAT WILL ONLY INCLUDE SLIGHT CHANCE POPS IN THE FORECAST.
THIS WILL BE SHORT LIVED AS ANOTHER WAVE DROPS INTO THE REGION BY
WEDNESDAY MORNING.  AGAIN THE TREND IS FOR TEMPERATURES TO STAY
BELOW NORMAL ON TUESDAY.

WEDNESDAY...THERE WILL BE A BRIEF DRY PERIOD WEDNESDAY MORNING AS WE
ARE BETWEEN SYSTEMS.  WILL ONLY INCLUDE SLIGHT POPS ACROSS THE
WESTERN ZONES EARLY THEN BRING IN CHANCE POPS LATER IN THE DAY AS
THE ANOTHER WAVE DROPS DOWN INTO THE REGION.  BOTTOM LINE THE FIRST
HALF OF WEDNESDAY SHOULD BE RELATIVELY DRY WITH INCREASING
CLOUDINESS AND THE THREAT FOR RAIN BY LATE IN THE DAY.
&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...THE UNSETTLED PATTERN WILL
CONTINUE FOR THURSDAY AND FRIDAY AS THE SLOW MOVING UPPER LOW  TAKES
ITS TIME TO MOVE OUT OF THE REGION.  THE PATTERN SHOULD START TO
IMPROVE TOWARDS THE END OF THE FORECAST PERIOD AS WEAK HIGH PRESSURE
STARTS TO BUILD INTO THE REGION FOR THE UPCOMING WEEKEND.  THIS WILL
ALLOW TEMPERATURES TO REBOUND TO NEAR NORMAL CONDITIONS TOWARDS THE
END OF THE PERIOD.
&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THE UPPER LEVEL LOW CONTINUES ITS PLAGUE UPON THE NORTHEAST.
SHOWERS AND THUNDERSTORMS WERE CIRCULATING COUNTERCLOCKWISE ACROSS
THE REGION AROUND THE LOW...WITH THE TRACKS OVER OUR CWA AVERAGING
TOWARD NORTHWEST.  TAFS INCLUDE VCTS OR VCSH FOR FIRST 4 HOURS...
WITH A TEMPO FOR -TSRA...-SHRA AT GFL.  PREVAILING VFR/MVFR WITH
TEMPO TO MVFR CIGS/IFR VSBY.  AFTER 00Z MVFR PREVAILING WITH SHOWERS
CONTINUING...THOUGH GFL DOWN TO IFR VSBY.  WENT WITH VFR LAST SIX
HOURS OF TAF ALTHOUGH WITH VCSH AS RIGHT NOW IT LOOKS LIKE TUE WILL
BE A MARKED IMPROVEMENT OVER TODAY.  HOWEVER...TIMING IS EVERYTHING
WITH THIS NEARLY MOTIONLESS SYSTEM...AND MODELS CAN ALSO CHANGE
THEIR MINDS.

WITH THE UPPER LOW FINALLY STARTING TO EXIT NORTHEAST TONIGHT...
ANOTHER LOW DIGS DOWN BEHIND IT.  HOWEVER...THIS ONE DOESNT QUITE
MAKE IT AS FAR SOUTH AS NYS BEFORE IT BREAKS DOWN AT THE END OF THE
WEEK.  THE RESULT WILL BE A CONTINUATION OF THE UNSETTLED CONDITIONS
OF THE PAST FEW DAYS...BUT WITH LESS FEROCITY AND A MORE NORTHWARD
FOCUS...THEN FINALLY A MARKED IMPROVEMENT AT THE END OF THE WEEK.

OUTLOOK...
LATE TUE-EARLY WED...VFR...CHC OF AN ISOLD DAYTIME -SHRA/-TSRA.
NIGHTTIME MVFR/IFR FOG POSSIBLE.
LATE WED-EARLY FRI...VFR...CHC -SHRA GFL AND ALB.  NIGHTTIME
MVFR/IFR FOG STILL POSSIBLE.
LATE FRI-EARLY SAT ...VFR...CHC DAYTIME MVFR -SHRA/-TSRA.  NIGHTTIME
MVFR FOG STILL POSSIBLE.
LATE SAT...VFR...NO WX.
&&

.FIRE WEATHER...LOW PRESSURE WILL CONTINUE TO TRACK JUST SOUTH OF
THE REGION AND KEEP WIDESPREAD SHOWERS AND THUNDERSTORMS. THIS WILL
CONTINUE  WET FLAG CONDITIONS ACROSS THE REGION THROUGH TUESDAY. THE
LOW WILL GRADUALLY MOVE EAST OF THE REGION LATE TUESDAY...ALTHOUGH
LINGERING SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE. &&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE FORECAST AREA AS A 500
HPA CUTOFF LOW MOVES ACROSS THE REGION. RAINFALL HAS VARIED A GREAT
DEAL AS IS USUAL WITH CONVECTION...WITH SOME SPOTS GETTING OVER 3
INCHES. SO FAR GAGED RIVERS HAVE SHOWN ONLY MODEST INCREASES IN
FLOW. AS OF MID AFTERNOON THE METTAWEE...WALLOOMSAC...AND HOOSIC
RIVER HAVE HAD RISES OF A LITTLE MORE THAN A FOOT. 0.5 TO 1.5 INCHES
OF ADDITIONAL RAIN ARE EXPECTED ACROSS THE REGION THROUGH MIDDAY
TUESDAY WITH SOME HIGHER AMOUNTS WHERE THUNDERSTORMS FOLLOW ONE
ANOTHER. TORRENTIAL DOWNPOURS ARE LIKELY TO CAUSE FLOODING OF ROADS
AND PARKING AREAS AND SHARP RISES TO NEAR BANK FULL ON STREAMS. THE
LARGER RIVERS SHOULD REMAIN WELL WITHIN THEIR BANKS.

FOR DETAILS ON THE RIVERS...GO TO THE ADVANCED HYDROLOGIC PREDICTION
SERIES GRAPHS ON OUR WEBSITE.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NYZ038>040-
     047>054-058>061-063>066-082.
MA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR MAZ001-025.
VT...NONE.
&&

SYNOPSIS...KOLECI
NEAR TERM...KOLECI
SHORT TERM...KOLECI
LONG TERM...KOLECI
AVIATION...HELLER
FIRE WEATHER...KOLECI
HYDROLOGY...KILPATRICK
Hazardous weather outlook, Aug 11, 1:03 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
103 PM EDT MON AUG 11 2008

CTZ001-013-MAZ025-NYZ059>061-064>066-121100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
103 PM EDT MON AUG 11 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON
VALLEY...TACONICS...SOUTHERN BERKSHIRES AND NORTHWESTERN
CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO
EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP AND MAY
BECOME SEVERE WITH PENNY SIZE HAIL OR LARGER THE MAIN THREAT.
THERE ALSO IS THE POTENTIAL FOR HEAVY RAINFALL WITH LOCALIZED
MINOR FLOODING OF SMALL STREAMS AND URBAN LOCATIONS...MAINLY FOR
AREAS THAT RECEIVE REPEATED THUNDERSTORMS. INDIVIDUAL STORMS WILL
TRACK TO THE NORTH AROUND 10 TO 20 MPH. THE THUNDERSTORMS WILL
RESULT FROM AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE
REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON...ESPECIALLY ACROSS PORTIONS OF SOUTHERN VERMONT AND THE
UPPER HUDSON RIVER VALLEY OF NEW YORK.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY AFTERNOON INTO
THURSDAY...THEN AGAIN SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ032-033-041>043-083-084-VTZ013>015-121100-
NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
103 PM EDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL OCCUR TODAY INTO EARLY THIS EVENING.
MOST OF THE STORMS ARE NOT LIKELY TO BECOME SEVERE. SOME STORMS
COULD PRODUCE HAIL AROUND ONE HALF INCH IN DIAMETER...AND THERE
IS THE POSSIBILITY FOR AN ISOLATED STORM OR TWO TO PRODUCE PENNY
SIZE HAIL. THERE ALSO IS THE POTENTIAL FOR HEAVY RAINFALL WITH
LOCALIZED MINOR FLOODING OF SMALL STREAMS AND URBAN
LOCATIONS...MAINLY FOR AREAS THAT RECEIVE REPEATED THUNDERSTORMS.
INDIVIDUAL STORMS WILL TRACK TO THE NORTH AROUND 10 TO 20 MPH. THE
THUNDERSTORMS WILL RESULT FROM AN UPPER LEVEL LOW PRESSURE SYSTEM
MOVING ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON...ESPECIALLY ACROSS PORTIONS OF SOUTHERN VERMONT AND THE
UPPER HUDSON RIVER VALLEY OF NEW YORK.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY AFTERNOON INTO
THURSDAY...THEN AGAIN SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MAZ001-NYZ038>040-047>054-058-063-082-121100-
NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
103 PM EDT MON AUG 11 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK AND SCHOHARIE
VALLEYS...THE CAPITAL DISTRICT AND NORTHERN BERKSHIRE COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...SCATTERED THUNDERSTORMS WILL OCCUR TODAY INTO EARLY
THIS EVENING. MOST OF THE STORMS ARE NOT LIKELY TO BECOME SEVERE.
SOME STORMS COULD PRODUCE HAIL AROUND ONE HALF INCH IN DIAMETER...
AND THERE IS THE POSSIBILITY FOR AN ISOLATED STORM OR TWO TO
PRODUCE PENNY SIZE HAIL. THERE ALSO IS THE POTENTIAL FOR HEAVY
RAINFALL WITH LOCALIZED MINOR FLOODING OF SMALL STREAMS AND URBAN
LOCATIONS...MAINLY FOR AREAS THAT RECEIVE REPEATED THUNDERSTORMS.
INDIVIDUAL STORMS WILL TRACK TO THE NORTH AROUND 10 TO 20 MPH. THE
THUNDERSTORMS WILL RESULT FROM AN UPPER LEVEL LOW PRESSURE SYSTEM
MOVING ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON...ESPECIALLY ACROSS PORTIONS OF SOUTHERN VERMONT AND THE
UPPER HUDSON RIVER VALLEY OF NEW YORK.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY AFTERNOON INTO
THURSDAY...THEN AGAIN SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Aug 11, 3:07 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
307 PM EDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             WATERVLIET              42.72N 73.71W
08/11/2008  E1.00 INCH       ALBANY             NY   PUBLIC

0251 PM     HAIL             WATERVLIET              42.72N 73.71W
08/11/2008  E0.75 INCH       ALBANY             NY   PUBLIC

0251 PM     HAIL             TROY                    42.73N 73.68W
08/11/2008  E0.88 INCH       RENSSELAER         NY   PUBLIC

&&

ROKEEFE
Special weather statement, Aug 11, 3:26 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
326 PM EDT MON AUG 11 2008

NYZ084-112015-
SOUTHERN WASHINGTON NY-
326 PM EDT MON AUG 11 2008

...A STRONG THUNDERSTORM IN WASHINGTON COUNTY...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST
OF CAMBRIDGE...OR ABOUT 8 MILES NORTHWEST OF HOOSICK FALLS...AND
MOVING NORTH AT 9 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF CAMBRIDGE BY 340 PM EDT
GREENWICH BY 415 PM EDT

JPV
Special weather statement, Aug 11, 3:35 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EDT MON AUG 11 2008

MAZ001-112015-
NORTHERN BERKSHIRE MA-
335 PM EDT MON AUG 11 2008

...A STRONG THUNDERSTORM IN BERKSHIRE COUNTY...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SAVOY...OR
ABOUT 11 MILES SOUTH OF NORTH ADAMS...AND MOVING NORTHWEST AT 13 MPH.

THE THUNDERSTORM WILL BE NEAR...
CHESHIRE BY 355 PM EDT
ADAMS AND SOLDIERS MEMORIAL FIELD BY 405 PM EDT

JPV
Local storm report, Aug 11, 4:09 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
409 PM EDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     FLASH FLOOD      2 N POUGHKEEPSIE        41.72N 73.92W
08/11/2008                   DUTCHESS           NY   EMERGENCY MNGR

            BASEMENTS FLOODED

&&

SDIRIENZ
Local storm report, Aug 11, 4:12 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      MELROSE                 42.84N 73.63W
08/11/2008                   RENSSELAER         NY   LAW ENFORCEMENT

            ROUTE 40 CLOSED FROM PINEWOODS TO VALLEY FALLS.

&&

ROKEEFE
Local storm report, Aug 11, 4:18 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     HAIL             BEACON                  41.50N 73.97W
08/11/2008  M0.88 INCH       DUTCHESS           NY   TRAINED SPOTTER

1245 PM     HAIL             WAPPINGERS FALLS        41.60N 73.92W
08/11/2008  E0.75 INCH       DUTCHESS           NY   PUBLIC

0103 PM     FLASH FLOOD      GLEN                    42.89N 74.35W
08/11/2008                   MONTGOMERY         NY   LAW ENFORCEMENT

            ROADS CLOSED...LOGTOWN RD...VAN EPPS.

0131 PM     HAIL             WATERTOWN               41.61N 73.12W
08/11/2008  E0.75 INCH       LITCHFIELD         CT   PUBLIC

0148 PM     HAIL             EAST SCHODACK           42.56N 73.63W
08/11/2008  E0.88 INCH       RENSSELAER         NY   PUBLIC

0200 PM     HEAVY RAIN       NORTH CHATHAM           42.47N 73.63W
08/11/2008  M2.13 INCH       COLUMBIA           NY   TRAINED SPOTTER

            IN LAST HOUR

0206 PM     FLASH FLOOD      2 N POUGHKEEPSIE        41.72N 73.92W
08/11/2008                   DUTCHESS           NY   EMERGENCY MNGR

            BASEMENTS FLOODED

0212 PM     FLASH FLOOD      CHATHAM                 42.36N 73.60W
08/11/2008                   COLUMBIA           NY   LAW ENFORCEMENT

            ROAD CLOSED...SCHOOL STREET

0221 PM     HAIL             WYNANTSKILL             42.69N 73.65W
08/11/2008  M0.75 INCH       RENSSELAER         NY   TRAINED SPOTTER

0229 PM     HAIL             TROY                    42.73N 73.68W
08/11/2008  E1.00 INCH       RENSSELAER         NY   PUBLIC

0229 PM     FLASH FLOOD      EAST GREENBUSH          42.59N 73.70W
08/11/2008                   RENSSELAER         NY   LAW ENFORCEMENT

            ROAD CLOSED...LUTHER RD.

0240 PM     HAIL             WATERVLIET              42.72N 73.71W
08/11/2008  E1.00 INCH       ALBANY             NY   PUBLIC

0251 PM     HAIL             WATERVLIET              42.72N 73.71W
08/11/2008  E0.75 INCH       ALBANY             NY   PUBLIC

0251 PM     HAIL             TROY                    42.73N 73.68W
08/11/2008  E0.88 INCH       RENSSELAER         NY   PUBLIC

0300 PM     FLASH FLOOD      MELROSE                 42.84N 73.63W
08/11/2008                   RENSSELAER         NY   LAW ENFORCEMENT

            ROUTE 40 CLOSED FROM PINEWOODS TO VALLEY FALLS.

&&

SDIRIENZ

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 12:47 PM EDTFlash Flood WatchALYBerkshire6 hr
Aug 11, 2:40 PM EDTAreal Flood AdvisoryALYBerkshire3 hr
Aug 11, 3:21 PM EDTAreal Flood AdvisoryALYBerkshire3 hr
Aug 11, 4:23 PM EDTAreal Flood AdvisoryALYBerkshire3 hr

Nearby

Flash Flood Warnings in Massachusetts, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.